Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Mar 2, 2005, 8:22 PM CST for Kleberg County, Texas. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2005, 8:22 PM CST (02:22 UTC)
- Expired
- Mar 2, 2005, 9:38 PM CST
- In force
- 76 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 41 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KCRP 030222 TORCRP TXC273-030230- /O.NEW.KCRP.TO.W.0001.050303T0222Z-050303T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 822 PM CST WED MAR 2 2005 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL KLEBERG COUNTY IN TEXAS * UNTIL 830 PM CST * AT 815 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NATIONAL SEASHORE...OR ABOUT 23 MILES SOUTHEAST OF CORPUS CHRISTI...MOVING EAST AT 20 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2757 9739 2739 9742 2733 9713 2753 9709 $$ MJG
1 follow-up statement
000 WWUS54 KCRP 030238 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 837 PM CST WED MAR 2 2005 TXC273-030247- /O.EXP.KCRP.TO.W.0001.000000T0000Z-050303T0230Z/ KLEBERG- 837 PM CST WED MAR 2 2005 ...THE TORNADO WARNING FOR EAST CENTRAL KLEBERG COUNTY EXPIRED AT 830 PM CST... THE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO AS MOVED OFFSHORE AND OUT OF KLEBERG COUNTY...THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 2757 9739 2739 9742 2733 9713 2753 9709 $$ MJG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Mar 2, 3:55 PM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Mar 2, 3:55 PM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 355 PM CST WED MAR 2 2005 .SHORT-TERM (TONIGHT THROUGH THURSDAY)...COLD FRONT/OUTFLOW BOUNDARY CURRENTLY PUSHING THRU THE NRN COASTAL BEND. SHOWERS AND THUNDERSTORMS...PRODUCING MAINLY HEAVY RAINFALL...ACROSS THE NE PORTION OF THE CWA WILL GRADUALLY WEAKEN AND PUSH INTO THE GULF DURING THE EVENING AS DEEP LAYER MOISTURE CONVERGENCE SHIFTS EAST. FURTHER SOUTH INTO THE SRN COASTAL BEND...COULD SEE DEVELOPMENT OF CONVECTION OVER THE REMAINDER OF THE LATE AFTERNOON IN AREA OF MOISTURE CONVERGENCE WITH OUTFLOW BOUNDARY...BUT INSTABILITY IS LACKING. OUT WEST...CHANCE FOR CONVECTION QUICKLY ENDING AS 925-850MB FLOW TURNS NORTHWEST. COLD FRONT WILL PUSH NE TO SW THRU CWA THRU THE EVENING WITH WEAK NE FLOW DEVELOPING OVER S TX. OVERNIGHT THRU TOMORROW...NRLY FLOW WILL PERSIST AS LOW DEVELOPS OVER THE NRN GULF AND HIGH PRESS NOSES INTO E TX. SLIGHTLY COOLER AND DRIER AIR WILL FILTER INTO THE AREA. AFTER MOSTLY CLOUDY MORNING SHOULD SEE THE SUN IN THE AFTERNOON...WITH SLIGHTLY COOL TEMPS ACROSS THE EAST AND MILD TEMPS OUT WEST. && .MARINE...SHOWERS AND THUNDERSTORMS WILL GRADUALLY END FROM WEST TO EAST DURING THE LATE EVENING HOURS. OFFSHORE FLOW WILL DEVELOP OVERNIGHT AS A COLD FRONT PUSHES OFFSHORE AND HIGH PRESSURE BUILDS INTO THE REGION. && .AVIATION...CONVECTION ONGOING ACROSS THE COASTAL BEND WILL GRADUALLY WEAKEN AND SHIFT EAST INTO THE GULF DURING THE EVENING HOURS. A COLD FRONT WILL ALSO CONTINUE PUSHING THRU S TX DURING THE EVENING AND OVERNIGHT WITH WEAK TO MODERATE NORTHEAST FLOW DEVELOPING. COULD SEE SOME PATCHY FOG DEVELOPMENT INLAND ACROSS THE COASTAL BEND LATER THIS EVENING...WITH IFR/MVFR VSBLTYS POSSIBLE. MVFR CLOUD DECK ACROSS THE EAST MAY BRIEFLY RISE ABOVE 3K FT THIS EVENING AS PRECIP SHIFTS EAST. EXPECT MVFR DECK TO THEN DEVELOP AFTER MIDNIGHT ACROSS THE EAST AND PERSIST INTO THU MORNING. EXPECT CLEARING FM WEST TO EAST LATE THU MORNING. && .LONG-TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...EXPECT THINGS TO BE QUIET THROUGH FRIDAY NIGHT AS DRIER AIR MOVES IN. SURFACE LOW OVER THE RIO GRANDE VALLEY WILL CONTINUE TO MOVE ENE AND BRING NORTHEAST TO EAST WINDS THURSDAY NIGHT MOISTURE WILL GRADUALLY RETURN ON FRIDAY AND CONTINUE FRIDAY NIGHT AND SATURDAY. THINGS STILL A BIT TRICKY FOR THE WEEKEND AS THERE STILL ARE ENOUGH SUBTLE DIFFERENCES IN THE MODELS AND THE MODELS PREVIOUS RUNS TO CREATE SOME UNCERTAINTY. BACKDOOR FRONT NOT LOOKING AS STRONG AS PREVIOUSLY THOUGHT AND GFS ONCE AGAIN IS FLIP-FLOPPING ON THE ISENTROPIC LIFT BETWEEN THE 12Z RUN AND THE 6Z RUN. FOR SATURDAY...COULD BE ENOUGH ISENTROPIC LIFT OVER THE RIO GRANDE PLAINS TO WARRANT SOME PRECIPITATION AND WITH SOUTHWEST FLOW ALOFT AND POSSIBLE WEAK ENERGY...COULD SEE SOME PRECIP FURTHER EAST DURING THE AFTERNOON WITH DAYTIME HEATING ALBEIT LIMITED DUE TO CLOUDS AND WEAK BOUNDARY AS WELL. STILL...CONFIDENCE IS NOT HIGH. HOWEVER...GFS AND ECMWF HINTING AT SOME WEAK WAVE COMING ACROSS ON SATURDAY NIGHT SO WILL BE A BIT MORE OPTIMISTIC ON RAINFALL...ESPECIALLY IF WE GET UNDER THE RRQ OF THE JET OVERNIGHT. ISENTROPIC LIFT LESS IMPRESSIVE FOR SUNDAY AS WAS PREVIOUSLY SHOWN ON THE 06Z RUN BUT STILL HAVE THE JET AND DIFFLUENCE ALOFT WITH APPROACHING TROUGH. SUNDAY NIGHT AND ESPECIALLY MONDAY MAY BE THE BETTER TIMES FOR RAINFALL. MODELS STILL DIFFER SOME BUT ARE COMING TOGETHER A BIT MORE ON THE MOVEMENT OF THE UPPER TROUGH. GFS REMAINS PROGRESSIVE WITH ECMWF LESS PROGRESSIVE BUT FASTER THAN PREVIOUSLY SHOWN. HAVE KIND OF SPLIT THE DIFFERENCE AND WILL MOVE THE SYSTEM ACROSS BY TUESDAY MORNING ALTHOUGH SOME OF THE ENERGY MAY GET CUT OFF OVER THE BAJA AREA FOR TUESDAY/WEDNESDAY. STILL...WILL JUST KEEP SOME LINGERING PRECIP IN FOR EARLY TUESDAY THEN KEEP THINGS DRY. GFS IS SHOWING A STRONG FRONT MOVING DOWN ON TUESDAY...ECMWF IS WEAKER BUT STILL HAS A FRONT COMING DOWN. LOOKS LIKE IT WILL BE WINDY MONDAY AND TUESDAY AHEAD AND BEHIND THE SYSTEM MAINLY OVER THE EASTERN AREAS. WILL NOT GO AS COOL AS MEX MOS BEHIND FRONT FOR LOWS WITH UNCERTAINTY OF FRONTAL STRENGTH. OTHERWISE...GENERALLY USED COMPOSITE MOS TEMPERATURES AS FORECAST...AND COOLER FOR HIGHS OVER THE WEEKEND WITH CLOUDS/RAIN. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 54 68 54 73 60 / 20 00 00 05 05 VICTORIA 49 67 49 72 57 / 20 00 00 00 05 LAREDO 58 77 55 77 60 / 00 00 00 05 10 ALICE 54 71 52 76 58 / 10 00 00 05 05 ROCKPORT 55 66 53 71 61 / 50 00 00 05 05 COTULLA 53 72 52 74 56 / 00 00 00 05 10 && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 76...SHORT-TERM 86...LONG-TERM
Hazardous weather outlook, Mar 2, 5:45 AM CST, 14 hours 37 minutes before
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
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 8:23 PM CST | Special Marine Warning | CRP | 67 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.